MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-33
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, heavily tortuous left anterior descending artery (lad).On (b)(6) 2020, a 2.25x33mm xience sierra was implanted at the lesion without issue.During the follow up visit on (b)(6) 2021, the physician noted that the stent implant was fractured in two separate pieces and had migrated a bit distally, still remaining on the lad target lesion.No treatment has been performed.No distal flow interruption was noted.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficulties; however, potential causes for material separation, detachment of device or break include, but are not limited to, damage during manufacturing, damage to the device during shipping/receiving, inadvertent mishandling during repackaging, patient anatomical morphology, deployment technique, sheath/stylet removal, during preparation or use of the device.In addition, factors that may contribute to stent migration include, but are not limited to, patient anatomical morphology, patient disease state, non-uniform or partial stent apposition or under-sizing of the vessel.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that the films sent for review were dated (b)(6) 2020 and (b)(6) 2021.Since the initial film from (b)(6) 2020 was not provided, the reviewer could not confirm or deny that it was a single stent in the lad or there was more than one stent placed in the lad.The images provided revealed 2 separate areas within the lad where there is a stent placed but, without the initial images, the reviewer could not confirm the stent itself fractured or migrated.In this case, it is possible that the anatomical morphology of the patient contributed to the reported material separation (stent break/fracture), causing a portion of the stent to migrate distally from where it was originally placed in the lesion; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11362658
Report Number2024168-2021-01366
Device Sequence Number11606002
Product Code NIQ
UDI-Device Identifier08717648227059
UDI-Public08717648227059
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1550225-33
Device Catalogue Number1550225-33
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1